Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What can cause dizziness and room spinning?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
experiencing dizziness, room spinning if I get up fast. Last health checkup 2 months ago, everything normal but told to take an over the counter cholesterol lowering medicine. No other medicines.
Posted Sat, 18 Jan 2014 in General Health
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Take Betahistine and Prochlorperazine tablets Detailed Answer: Hi there, Thanks for your query. I need more information :- * since when do you have this problem? * Is there associated nausea or vomiting along with spinning sensation? * Does spinning sensation occur on turning your side while lying down? * Do you hear ringing in the ears? * Are you able to walk without swaying or the room spinning? Nevertheless, the brief information provided points towards either, 1. a common condition of internal ear problem (called Labyrinthitis); or, 2. A benign, transient condition called Benign Paroxysmal Positional Vertigo (BPPV). The treatment is the SAME for both conditions. I recommend that you take:- # Tablet Betahistine 16mg thrice daily x 3 days; thereafter, 8mg THRICE daily till you recover completely. # Tablet Prochlorperazine (an anti-histaminic, anti-emetic drug) twice daily, along with Betahistine, till you have complete recovery. You will be completely OK within 7-10 days. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and will prescribe the advised drugs in appropriate doses. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor